What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 27, 1:44 PM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 27, 1:44 PM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
244 PM EDT Mon Jul 27 2020
.SYNOPSIS...
Occasional showers and thunderstorms can be expected tonight as
a cold front moves through the region. Behind the front, a
drier and more seasonable airmass will settle into the area for
Tuesday and Wednesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
A cold front will move southeast across the area through
tonight. Fairly widespread showers and thunderstorms have
developed closer to the front across central/northern Indiana
and northwest Ohio, with more isolated to scattered activity
farther to the southeast. The airmass across our area is
moderately unstable with ml capes in the 1500 to 2000 j/kg
range. Thus, expect activity to become more widespread across
our area from the north/west through late afternoon into early
evening ahead of the advancing front. While shear values are on
the weaker side, dcapes remain quite high, generally in excess
of 1000 j/kg across our area. As a result, there will remain a
damaging with threat into early evening with the stronger
storms. PWS are also on the high side in the 2.0-2.25 inch range
so locally heavy rainfall can also be expected. Expect an
overall weakening trend in the intensity and possibly coverage
through the overnight hours as the pcpn sags south and we lose
the diurnal heating component.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
The front will continue to push south of the area on Tuesday.
We could see a few lingering showers/storms across our
southeast, but with drier air filtering in behind the front,
generally expect to see skies becoming mostly sunny from the
northwest through the day. Seasonable temperatures are expected
on Tuesday with highs in the mid 80s and lows Tuesday night in
the low to mid 60s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Slightly cooler and drier air will build into the region by late
Tuesday through midweek in the post-frontal environment. Confidence
remains fairly high in temperatures being near or slightly below by
the end of the week -- especially with the prospect of one or more
systems progressing through southern parts of the region during this
time period.
The local area may be caught between two areas of scattered pcpn
during the day on Wednesday -- one to the north associated with mid-
level energy pivoting around the base of broad upper-level troughing
over the Great Lakes region and another associated with the
lingering/remnant leftovers of the frontal boundary to the south
toward the northern TN Valley. Either way, most of the area will see
dry conditions on Wednesday, with seasonably warm temperatures
before the downward trend really begins to take shape later in the
week/weekend.
With broad cyclonic mid/upper level flow setting up by midweek,
focus will quickly turn to the ejection of a S/W from the central
plains east into the mid-Mississippi River Valley by late Wednesday
into Thursday. As this occurs, the front that progressed through the
area late Tuesday will stall just south of the ILN FA, perhaps
somewhere in the northern TN Valley or even begin to pivot back
north, with fairly robust moisture transport north into the
redeveloping/tightening frontal boundary by Thursday into Friday.
There are still several items to work out regarding the evolution of
this system and the eventual track of it east through the southern
Ohio Valley/northern TN Valley late in the workweek. Subtle
differences in timing and/or placement of the ingredients will yield
drastically different sensible weather conditions -- depending on
one's exact location. The ingredients are certainly there to support
a wet pattern from Thursday into early Friday (especially near/south
of the Ohio River) , with a renewed threat for widespread
precipitation arriving by later Saturday into Sunday. Still much to
figure out regarding the details of this pattern, so feel best right
now to include likely PoPs in the far south and a slightly drier
fcst in the north for Thursday/Thursday night. Should the system
eject east in a bit weaker form, it may drift just south of the ILN
FA, yielding more isolated impacts locally. Undoubtedly, however,
the guidance/data will be watched in the coming days, especially
with indications of the trailing/main S/W being rather slow to
progress east this weekend into early next week.
Current data suggests that the meandering S/W trof may stay to
the west of the immediate area (perhaps lingering in the mid-
Mississippi River Valley) through early Saturday before becoming
more neutrally- tilted by Sunday as it begins to pivot
northeast into the Ohio Valley. While the guidance regarding
this seasonably potent system remains somewhat varied -- both
spatially and temporally -- it is worth noting that some of the
most recent deterministic and ensemble guidance has converged on
a stronger solution with a developing closed surface low moving
northeast through the region on Sunday. This would be a
somewhat unusual synoptic setup given the time of the year, with
the prospect of respectably strong forcing/large- scale ascent
with seasonably abundant antecedent moisture/instability
profiles. The collocation of these ingredients would certainly
bear watching from a widespread heavy rain threat, should it
materialize in such a manner. With this in mind, there is a
signal for widespread rain late this coming weekend, with the
details regarding placement, timing, and magnitude still to be
resolved in the coming days.
With moderate confidence in at least a cloudier pattern for the end
of the week (and potentially wetter), temps will remain near or
slightly below normal through the latter part of the long term
period.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Scattered thunderstorms have developed across the region this
afternoon ahead of an advancing cold front. More widespread
convection across northern Indiana and northern Ohio, closer to
the front, will continue to work its way southward into our
area through early evening. Showers and thunderstorm coverage
should then begin to decrease in coverage/intensity as it pushes
south through the night and we lose the diurnal component.
Behind the pcpn, we could see a period of MVFR cigs later
tonight possibly into early Tuesday morning. Drier air will then
filter into the region behind the front, leading to VFR
conditions through the remainder of the period.
OUTLOOK...A chance of thunderstorms Thursday into Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...KC
AVIATION...JGL
Hazardous weather outlook, Jul 27, 3:04 AM EST, 13 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
404 AM EDT Mon Jul 27 2020
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-280815-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
404 AM EDT Mon Jul 27 2020
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
The combination of heat and humidity will result in heat indices in
the mid and upper 90s.
Some thunderstorms developing this afternoon and evening may be
strong to severe with damaging winds the primary severe weather
threat. In addition, locally heavy rain will be possible which may
result in flooding issues.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed, while following all local, state
and CDC guidelines.
In the hours before
Special weather statement, Jul 27, 4:05 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
505 PM EDT Mon Jul 27 2020
INZ066-073-272130-
Franklin IN-Ripley IN-
505 PM EDT Mon Jul 27 2020
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN AND NORTHEASTERN RIPLEY
COUNTIES UNTIL 530 PM EDT...
At 505 PM EDT, radar indicated a strong thunderstorm near Lake
Santee, moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Batesville, Brookville, Oldenburg, Lake Santee, Blooming Grove,
Sunman, Metamora, Laurel, Andersonville, Mounds State Recreation
Area, Huntersville, Hamburg, Ballstown, Penntown, Peppertown, Saint
Peter and Buena Vista.
This includes I-74 in Indiana between mile markers 145 and 157.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3927 8530 3952 8530 3952 8497 3931 8497
3931 8507 3923 8508 3924 8536
TIME...MOT...LOC 2105Z 286DEG 25KT 3945 8542
HatzosSpecial weather statement, Jul 27, 4:06 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Wilmington OH
506 PM EDT Mon Jul 27 2020
OHZ061-070-071-272130-
Montgomery OH-Warren OH-Butler OH-
506 PM EDT Mon Jul 27 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BUTLER...
NORTHWESTERN WARREN AND MONTGOMERY COUNTIES UNTIL 530 PM EDT...
At 506 PM EDT, radar indicated a strong thunderstorm near Carlisle,
moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
The wind gusts may occur well ahead of any rain.
Locations impacted include...
Dayton, Hamilton, Kettering, Middletown, Trotwood, Oxford,
Miamisburg, Lebanon, Springboro, Monroe, Trenton, Franklin, Moraine,
Carlisle, Oakwood, South Middletown, West Carrollton, Waynesville,
Seven Mile and Williamsdale.
This includes I-75 in Ohio between mile markers 25 and 58.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3948 8476 3957 8459 3957 8448 3966 8448
3982 8439 3982 8410 3958 8412 3958 8410
3947 8410 3935 8446
TIME...MOT...LOC 2106Z 278DEG 23KT 3958 8444
HatzosSpecial weather statement, Jul 27, 4:09 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Wilmington OH
509 PM EDT Mon Jul 27 2020
OHZ046-055-056-272145-
Licking OH-Delaware OH-Franklin OH-
509 PM EDT Mon Jul 27 2020
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...SOUTHEASTERN DELAWARE
AND SOUTHWESTERN LICKING COUNTIES UNTIL 545 PM EDT...
At 508 PM EDT, radar indicated a strong thunderstorm over Upper
Arlington, moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...
Locations impacted include...
Columbus, Dublin, Westerville, Reynoldsburg, Grove City, Upper
Arlington, Gahanna, Hilliard, Worthington, Bexley, Pataskala, Powell,
Johnstown, Minerva Park, Ohio State University, Polaris, Easton,
Whitehall and Etna.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3994 8265 3994 8281 3993 8281 3989 8319
4006 8321 4010 8321 4011 8317 4012 8317
4026 8275
TIME...MOT...LOC 2108Z 264DEG 30KT 3999 8310
JDRSpecial weather statement, Jul 27, 4:13 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
513 PM EDT Mon Jul 27 2020
INZ073-272130-
Ripley IN-
513 PM EDT Mon Jul 27 2020
...A STRONG THUNDERSTORM WILL AFFECT RIPLEY COUNTY UNTIL 530 PM
EDT...
At 513 PM EDT, radar indicated a strong thunderstorm near Vernon,
moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Versailles, Osgood, Holton, Napoleon, Millhousen, Versailles Lake,
Cross Plains, Rexville, Otter Village, Benham, Olean and New Marion.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3920 8544 3924 8535 3923 8515 3893 8520
3891 8521 3891 8544
TIME...MOT...LOC 2113Z 254DEG 19KT 3896 8549
HatzosSpecial weather statement, Jul 27, 4:19 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
519 PM EDT Mon Jul 27 2020
INZ050-058-059-OHZ042-060-272145-
Fayette IN-Union IN-Wayne IN-Darke OH-Preble OH-
519 PM EDT Mon Jul 27 2020
...A STRONG THUNDERSTORM WILL AFFECT WAYNE...UNION AND FAYETTE
COUNTIES IN EAST CENTRAL INDIANA...NORTHWESTERN PREBLE AND SOUTHERN
DARKE COUNTIES IN WEST CENTRAL OHIO UNTIL 545 PM EDT...
At 519 PM EDT, radar indicated a strong thunderstorm over Fountain
City, moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Richmond, Connersville, Greenville, Eaton, Centerville, Cambridge
City, Liberty, Arcanum, Lewisburg, Hagerstown, New Paris, New
Madison, Fountain City, Dublin, West College Corner, Franklin, Salem,
Waterloo, Columbia and Bunker Hill.
This includes the following Interstates...
I-70 in Indiana between mile markers 134 and 156.
I-70 in Ohio between mile markers 0 and 13.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3979 8522 4001 8520 4000 8481 4006 8481
4014 8444 3997 8443 3957 8481 3952 8484
3953 8529 3979 8530
TIME...MOT...LOC 2119Z 265DEG 31KT 3995 8487
chSpecial weather statement, Jul 27, 4:23 PM EST, 1 minute before
Special Weather Statement
National Weather Service Wilmington OH
523 PM EDT Mon Jul 27 2020
INZ066-073>075-080-272145-
Switzerland IN-Franklin IN-Ripley IN-Ohio IN-Dearborn IN-
523 PM EDT Mon Jul 27 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OHIO...FRANKLIN...
RIPLEY...DEARBORN AND NORTHWESTERN SWITZERLAND COUNTIES UNTIL 545 PM
EDT...
At 523 PM EDT, radar indicated strong thunderstorms along a line
extending from near Lake Santee to 11 miles northeast of Madison,
moving northeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Batesville, Brookville, Versailles, Milan, Osgood, Dillsboro,
Oldenburg, Moores Hill, Lake Santee, Wilmington, Pleasant,
Manchester, Blooming Grove, Sunman, Metamora, St. Leon, Laurel,
Holton, Fairview and Napoleon.
This includes I-74 in Indiana between mile markers 145 and 166.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3920 8544 3927 8530 3952 8530 3952 8491
3919 8491 3879 8501 3876 8520 3892 8520
3891 8544
TIME...MOT...LOC 2123Z 244DEG 22KT 3944 8521 3887 8524
Hatzos